Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ \bar P=\bar R$ for maps of the interval


Authors: Ethan M. Coven and G. A. Hedlund
Journal: Proc. Amer. Math. Soc. 79 (1980), 316-318
MSC: Primary 54H20; Secondary 58F20
DOI: https://doi.org/10.1090/S0002-9939-1980-0565362-0
MathSciNet review: 565362
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for continuous maps of a compact interval to itself the closure of the set of periodic points coincides with the closure of the set of recurrent points.


References [Enhancements On Off] (What's this?)

  • [Bi] G. D. Birkhoff, Dynamical systems, Amer. Math. Soc. Colloq. Publ., vol. 9, Amer. Math. Soc., Providence, R.I., 1927. MR 0209095 (35:1)
  • [Bl] L. Block, Continuous maps of the interval with finite nonwandering set, Trans. Amer. Math. Soc. 240 (1978), 221-230. MR 0474240 (57:13887)
  • [CH] E. M. Coven and G. A. Hedlund, Continuous maps of the interval whose periodic points form a closed set, Proc. Amer. Math. Soc. (to appear). MR 560598 (81a:54042)
  • [D] E. I. Dinaburg, The relation between topological entropy and metric entropy, Soviet Math. Dokl. 11 (1970), 13-16.
  • [ES] P. Erdös and A. H. Stone, Some remarks on almost periodic transformations, Bull. Amer. Math. Soc. 51 (1948), 126-130. MR 0011437 (6:165b)
  • [GH] W. H. Gottschalk and G. A. Hedlund, Topological dynamics, Amer. Math. Soc. Colloq. Publ., vol. 36, Amer. Math. Soc., Providence, R.I., 1955. MR 0074810 (17:650e)
  • [Y] L.-S. Young, A closing lemma on the interval, Invent. Math. 54 (1979), 179-187. MR 550182 (80k:58084)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 58F20

Retrieve articles in all journals with MSC: 54H20, 58F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0565362-0
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society